Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Aug 24, 2021, 4:16 AM CDT for 6 parishes in Louisiana. It took effect at Aug 24, 2021, 11:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2021, 4:16 AM CDT (09:16 UTC)
- In effect from
- Aug 24, 2021, 11:00 AM CDT
- Expired
- Aug 24, 2021, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Ft Polk radar (KPOE), 100 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173 WWUS74 KLCH 240916 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 416 AM CDT Tue Aug 24 2021 LAZ028-029-032-033-241700- /O.NEW.KLCH.HT.Y.0012.210824T1600Z-210824T2200Z/ Rapides-Avoyelles-Evangeline-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 416 AM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...Heat index values up to 112 expected. * WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes. * WHEN...From 11 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ043>045-052>055-241700- /O.NEW.KLCH.HT.Y.0012.210824T1600Z-210824T2200Z/ Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin- Including the cities of Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 416 AM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...Heat index values up to 109 expected. * WHERE...Acadia, Lafayette, Upper St. Martin, Vermilion, Iberia, St. Mary and Lower St. Martin Parishes. * WHEN...From 11 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 13
2 follow-up statements
408 WWUS74 KLCH 241515 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1015 AM CDT Tue Aug 24 2021 LAZ028-029-032-033-242200- /O.CON.KLCH.HT.Y.0012.210824T1600Z-210824T2200Z/ Rapides-Avoyelles-Evangeline-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 1015 AM CDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Heat index values up to 111 expected. * WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes. * WHEN...From 11 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ043>045-052>055-242200- /O.CON.KLCH.HT.Y.0012.210824T1600Z-210824T2200Z/ Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin- Including the cities of Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 1015 AM CDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Heat index values up to 109 expected. * WHERE...Acadia, Lafayette, Upper St. Martin, Vermilion, Iberia, St. Mary and Lower St. Martin Parishes. * WHEN...From 11 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
280 WWUS74 KLCH 241934 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 234 PM CDT Tue Aug 24 2021 LAZ028-029-032-033-242300- /O.EXT.KLCH.HT.Y.0012.000000T0000Z-210824T2300Z/ Rapides-Avoyelles-Evangeline-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 234 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 111 expected. * WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ043>045-052>055-242300- /O.EXT.KLCH.HT.Y.0012.000000T0000Z-210824T2300Z/ Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin- Including the cities of Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 234 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Acadia, Lafayette, Upper St. Martin, Vermilion, Iberia, St. Mary and Lower St. Martin Parishes. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Aug 23, 11:58 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 23, 11:58 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1158 PM CDT Mon Aug 23 2021 .AVIATION... VFR conditions will persist through the overnight hours, with the only exception being a period of reduced VIS around 10-13Z. At this time, only expecting this to affect LCH and AEX, and have included tempo groups to account for this. Tomorrow afternoon, rain chances begin to return as high pressure overhead continues to weaken. Best chance of showers looks to be across the Acadiana terminals, with lesser chances at AEX and LCH. Coverage will be best through the mid to late afternoon, with precip dissipating with sunset. Beyond sunset, a return to quiet and dry weather can be expected, along with mostly clear skies and light and variable winds. 17 && .PREV DISCUSSION... /issued 855 PM CDT Mon Aug 23 2021/ DISCUSSION... Wx map shows weak pressure gradient over the Gulf coast resulting in light and variable to calm winds across the region. Isolated showers over Central Louisiana earlier this afternoon and early evening dissipated now. Ongoing convection over Southeast Louisiana making some southwest progress towards the Atchafalaya River expected to dissipate before reaching our region. Updated text zone forecast to remove expired heat advisory from today, otherwise, no changes made as forecast on track. DML PREV DISCUSSION... /issued 638 PM CDT Mon Aug 23 2021/ AVIATION... Quiet evening ongoing as most of the isolated convection that was in the region this afternoon has died off over the last hour or so. VFR conditions will prevail overnight, with clear skies and light and variable winds expected. Have included TEMPO groups to account for another round of reduced VIS at LCH/AEX in the morning hours, with the other sites likely staying VFR through this period. Tomorrow, high pressure will continue to lose its hold on the region with slightly better coverage of showers and thunderstorms expected through the late afternoon. Have included PROB30 groups at all sites except BPT, where the high should still be strong enough to keep convection at bay for one more day. Coverage shouldn't be too widespread, and convection will die off with sunset. 17 PREV DISCUSSION... /issued 239 PM CDT Mon Aug 23 2021/ SHORT TERM [Tonight through Wednesday]... Very little change to the previous thinking for the next few days as the ridge lifts to the north allowing disturbances to move easterly across the region and increasing rain chances on Tuesday. Temperatures will still be warm with mid to upper 90s. Will not go with a heat advisory at this time, but criteria may be met over more area tomorrow as moisture increases. The highest precipitation chances for the short term period will be on Wednesday as the ridge continues to lift north and deeper moisture moves into the region along with a subtle hint of an inverted trof. With more precipitation coverage and more clouds temperatures will begin to ease back some. 27 LONG TERM [Thursday through Monday]... To start the period into into the first half of the weekend an upper level ridge will be north of the forecast area and basically across the Central Plains to the Mid Atlantic states. This will allow inverted trough feature and good moisture to transverse the region. The result will be high rain chances, especially over land areas during the late morning into the afternoon hours. With the expected convection and cloud cover, temperatures will be near seasonal values. For late in the weekend into early next week a tropical wave currently in the Caribbean is expected to be moving into the southern Gulf of Mexico as a potential tropical cyclone. Question as to how strong an upper level ridge will build across the northern Gulf of Mexico from the southeast US and whether it will steer the cyclone well south of the forecast area and across the southern Gulf of Mexico. Although a little more spread in the guidance with the 23/12Z runs, the forecast is based on the better consensus and coordination with NHC/WPC, which currently is going with the more southern track. In this scenario the only affects will again be some increase in seas in the coastal waters. At this point, grids for Sunday through Monday will be in line with the national blend of models. Rua MARINE... A weak area of surface high pressure meandering around the northern Gulf of Mexico will result in light and somewhat variable winds through mid-week. By Thursday, a more prevalent southeast flow will develop, initially light but becoming more modest over the weekend. Rain and thunderstorm chances will increase Tuesday, especially on Wednesday. Locally higher winds and seas are possible in and near any thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... AEX 99 78 99 77 / 10 10 30 10 LCH 96 78 96 77 / 10 10 30 20 LFT 97 78 97 77 / 20 20 50 30 BPT 96 75 97 76 / 10 0 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 23, 3:00 PM CDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 300 PM CDT Mon Aug 23 2021 LAZ027-030-031-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 242000- Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 300 PM CDT Mon Aug 23 2021 This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Afternoon heat index values are expected to average around 105 degrees across the area the afternoon. Heat related illnesses may be possible if appropriate precautions are not taken. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered showers and thunderstorms are possible on Tuesday, with activity becoming scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-032-033-242000- Rapides-Avoyelles-Evangeline-St. Landry- 300 PM CDT Mon Aug 23 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Combination of hot temperatures and humidity will lead to potentially dangerous heat index values in the 108 to 112 range this afternoon. Heat related illnesses may be possible if appropriate precautions are not taken. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered showers and thunderstorms are possible on Tuesday, with activity becoming scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-242000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 300 PM CDT Mon Aug 23 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered showers and thunderstorms are possible on Tuesday, with activity becoming scattered to numerous Wednesday through Sunday. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:09 PM CDT | Special Weather Statement | LCH | Saint Landry | 51 min |
| Aug 24, 4:45 PM CDT | Special Weather Statement | LCH | St. Mary | 60 min |
| Aug 24, 4:53 PM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Lafayette, Saint Landry | 37 min |
| Aug 24, 5:08 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Aug 24, 5:33 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Beauregard, Iberia, Jefferson Davis, Lafayette and 3 more | 57 min |
| Aug 24, 5:55 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 65 min |
| Aug 24, 6:34 PM CDT | Special Weather Statement | LCH | Beauregard | 56 min |
| Aug 24, 6:37 PM CDT | Special Weather Statement | LCH | Vermilion | 53 min |
Nearby
Heat Advisories in Louisiana, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.